Alert archive / Oklahoma / Special Weather Statements in 2021

Special Weather Statement, NWS Tulsa, OK

June 12, 2021Okfuskee County, Okmulgee County, Oklahoma

NWS Tulsa, OK issued this special weather statement at Jun 12, 2021, 2:30 AM CDT for Okfuskee County, Okmulgee County, Oklahoma. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 2:30 AM CDT (07:30 UTC)
Expired
Jun 12, 2021, 3:15 AM CDT
In force
45 min
Issued by
NWS Tulsa, OK

Counties Okfuskee County, OK, Okmulgee County, OK

The radar

The Tulsa radar (KINX), 82 km from the middle of the area, began a volume at 07:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 7.5 hours before the alert went out and 133 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3394 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 55 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3394 J/kg
Mixed-layer CIN
-216 J/kg
Mixed-layer LCL
1175 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
55 m²/s²
0-3 km storm-relative helicity
225 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.8

Open this sounding in Storm Lab

The text

As transmitted.

070 
WWUS84 KTSA 120730
SPSTSA

Special Weather Statement
National Weather Service Tulsa OK
230 AM CDT Sat Jun 12 2021
 
OKZ064>066-120815-
Okmulgee OK-Okfuskee OK-Creek OK-
230 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...OKMULGEE AND
OKFUSKEE COUNTIES UNTIL 315 AM CDT...

At 230 AM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Beggs to 4 miles northwest of Wewoka.
Movement was southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Henryetta...
Morris...                         Beggs...
Mounds...                         Weleetka...
Dewar...                          Schulter...
Grayson...                        Bearden...
Hoffman...                        Castle...
Clearview...                      Preston...
Bald Hill...                      Okmulgee State Park...
Pharoah...                        Liberty...

This includes Interstate 40 in Oklahoma between mile markers 212 and
243.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3544 9644 3591 9604 3586 9603 3586 9597
      3565 9571 3562 9571 3555 9578 3555 9582
      3550 9582 3546 9585 3546 9587 3543 9588
      3538 9592 3537 9598 3531 9598 3529 9600
      3529 9644
TIME...MOT...LOC 0730Z 324DEG 16KT 3580 9605 3519 9655 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this special weather statement went out at Jun 12, 12:18 AM CDT, 2 hours 12 minutes earlier.

Area forecast discussion, Jun 12, 12:18 AM CDT, 2 hours 12 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1218 AM CDT Sat Jun 12 2021

.DISCUSSION...

The 06Z TAF forecast discussion follows...

&&

.AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
Complex of storms over north central OK should remain west of the
TAF sites overnight. Did throw in some VCSH toward morning at the
NE OK sites near a weak cool front. Expect cigs to drop down to
MVFR behind the front after daybreak at the NE OK and far NW AR
sites, with low VFR cigs to the south. Trend should be back toward
VFR cigs everywhere by midday, with lower cloud deck scattering
out by evening.

Lacy

&&

.PREV DISCUSSION... /Issued 1011 PM CDT Fri Jun 11 2021/

DISCUSSION...
One complex of storms has brushed across the northeast corner of
our forecast area this evening as it has been weakening, while a
second storm complex develops farther west across south central
Kansas. This second complex will propagate south and southwest
overnight, possibly brushing the far western parts of our forecast
area. Have cancelled the severe thunderstorm watch for all but
Osage, Pawnee, and Creek counties as a result.

Later tonight, cannot rule out a few showers or storms developing
just about anywhere, so will hold onto at least low pops.

Other than adjusting pops, the rest of the forecast looks good at
this time.

Update has already been sent.

PREV DISCUSSION... /Issued 606 PM CDT Fri Jun 11 2021/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
VFR conditions prevail early this evening. However, conditions
are expected to worsen late this evening as a thunderstorm
complex spreads into the region. MVFR conditions are anticipated
by Saturday morning with VFR conditions returning Saturday afternoon.

PREV DISCUSSION... /Issued 233 PM CDT Fri Jun 11 2021/

DISCUSSION...
Ongoing and well established MCS currently located across NE KS
will be the focus through tonight. Much of the 12z guidance did
not initialize well with the location of the MCS and higher
resolution and short term guidance have largely struggled
resolving observed trends. A reservoir of strong instability is
in place downstream of the MCS stretching from east central KS
through NE OK / NW AR with a corridor of higher low level CAPE
extending from NE KS through SW MO / NW AR. Propagation vectors
would favor the MCS tracking near this low level instability
corridor through the evening with a continued risk of damaging
winds. Further west the sfc cold front extends from NE KS through
NW OK. The boundary could foster some development southwestward
through uncertainty does increase as warm mid level temps and weak
forcing will act to suppress all but the strongest of updrafts.
The forecast will maintain a north to south gradient in precip
chances tonight as cap strength does increase with southward
extent and any residual cold pool / outflow boundary will
eventually become insufficient to overcome the inhibition.

The coverage and duration of the overnight storm complex will
impact the forecast into tomorrow. Either the residual outflow
and/or the synoptic cold front may remain across the forecast area
to support low storm chances, otherwise a warm and humid day is
likely. Will defer any potential heat headlines given the
aforementioned uncertainty.

Strong ridge aloft amplifies and becomes centered over the Inter-
mountain west through mid week. The prevailing northerly flow
aloft through the central / eastern CONUS will allow several cold
fronts to sweep southward and the local region will remain on the
periphery of these airmass changes. Overall expect temperatures to
remain warm however lower dewpoints are likely to also prevail
with persistent sfc ridging along the Gulf Coast. Daily precip
chances continue to appear low within this pattern.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   91  71  92  67 /  20   0   0   0
FSM   91  74  93  70 /  30   0   0   0
MLC   90  72  92  69 /  20   0  10   0
BVO   90  67  91  64 /  20   0   0   0
FYV   89  67  90  63 /  30   0   0   0
BYV   89  69  89  64 /  40   0   0   0
MKO   89  71  90  67 /  30   0   0   0
MIO   89  67  90  64 /  20   0   0   0
F10   89  70  90  67 /  20   0  10   0
HHW   91  74  93  72 /  20  10  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...None.
AR...None.
&&

AVIATION.....30
Hazardous weather outlook, Jun 11, 5:16 PM CDT, 9 hours 14 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
516 PM CDT Fri Jun 11 2021

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121000-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
516 PM CDT Fri Jun 11 2021

...STRONG TO SEVERE THUNDERSTORMS POSSIBLE TONIGHT...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

SEVERE THUNDERSTORM.
	RISK...Elevated.
	AREA...Mainly Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

FLASH FLOOD.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

HEAVY RAIN.
	RISK...Limited.
	AREA...Northeast Oklahoma and Northwest Arkansas.
	ONSET...This Evening.

DISCUSSION...
Showers and thunderstorms currently across eastern Kansas late this
afternoon will move south into northeast Oklahoma and northwest
Arkansas this evening. A few severe storms are possible and will
be capable of producing large hail and damaging wind gusts.
Locally heavy rainfall from stronger storms may lead to isolated
flooding as well. Storms are expected to weaken by late evening
and diminish in areal coverage overnight as they progress
southward.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Likely.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm Potential.
SUNDAY through THURSDAY...No Hazards.

EXTENDED DISCUSSION...
Shower and thunderstorm chances will continue into Saturday,
mainly across western Arkansas as a weak frontal boundary moves
through the area. Another hot and humid afternoon will be on tap
on Saturday for locations ahead of the boundary as well. Slightly
drier air will move into the area next week which will help with
the dangerous heat index potential, though temperatures are still
expected to be near to above normal across the region through most
of next week.

weather.gov/tulsa contains additional information.

In the hours before

Special weather statement, Jun 11, 9:31 PM CDT, 4 hours 59 minutes before
Special Weather Statement
National Weather Service Tulsa OK
931 PM CDT Fri Jun 11 2021

ARZ002-120330-
Carroll AR-
931 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR CARROLL COUNTY UNTIL 1030 PM
CDT...

At 931 PM CDT, a strong thunderstorm was located 5 miles southeast of
Cassville, moving southeast at 30 mph.

Penny size hail and winds in excess of 40 mph will be possible with
this storm.

Locations in or near the path include...
Berryville...                     Eureka Springs...
Green Forest...                   Beaver...
Carrollton...                     Rudd...
Urbanette...                      Rule...
Grandview...                      Blue Eye...
Cabanal...                        Metalton...
Connor...                         Coin...
Pleasant Ridge...                 Denver...
Oak Hill...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

LAT...LON 3620 9330 3620 9353 3650 9386 3650 9330
TIME...MOT...LOC 0231Z 309DEG 27KT 3661 9380

69
Special weather statement, Jun 11, 10:54 PM CDT, 3 hours 36 minutes before
Special Weather Statement
National Weather Service Tulsa OK
1054 PM CDT Fri Jun 11 2021

OKZ054-059-120445-
Osage OK-Pawnee OK-
1054 PM CDT Fri Jun 11 2021

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN OSAGE AND
NORTHWESTERN PAWNEE COUNTIES UNTIL 1145 PM CDT...

At 1054 PM CDT, a strong thunderstorm was located 6 miles northeast
of Newkirk, moving southeast at 30 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Fairfax...                        Shidler...
Burbank...                        Sooner Lake...
Southern Kaw Lake...              Webb City...
Apperson...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

&&

A Severe Thunderstorm Watch remains in effect until 200 AM CDT for
northeastern Oklahoma.

LAT...LON 3665 9644 3641 9703 3651 9703 3651 9701
      3653 9698 3655 9690 3658 9689 3660 9692
      3658 9698 3659 9705 3660 9704 3668 9706
      3670 9703 3668 9694 3675 9689 3674 9683
      3677 9682 3678 9675 3700 9675 3700 9672
TIME...MOT...LOC 0354Z 324DEG 25KT 3692 9694
Local storm report, Jun 11, 11:53 PM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TULSA OK
1153 PM CDT FRI JUN 11 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1146 PM     TSTM WND GST     6 SW BURBANK            36.64N 96.81W
06/11/2021  M59 MPH          OSAGE              OK   MESONET

&&

BH
Special weather statement, Jun 12, 1:57 AM CDT, 33 minutes before
Special Weather Statement
National Weather Service Tulsa OK
157 AM CDT Sat Jun 12 2021

OKZ064-065-120745-
Okfuskee OK-Creek OK-
157 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CREEK AND OKFUSKEE
COUNTIES UNTIL 245 AM CDT...

At 157 AM CDT, a strong thunderstorm was located 7 miles south of
Depew, moving southeast at 25 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
this storm.

Locations in or near the path include...
Okemah...                         Okfuskee...
Boley...                          Depew...
Bearden...                        Castle...
Welty...                          Milfay...
Mason...

This includes Interstate 40 in Oklahoma between mile markers 214 and
225.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3574 9662 3581 9652 3558 9619 3555 9619
      3555 9615 3551 9609 3532 9633 3544 9644
      3546 9644 3546 9646 3563 9662
TIME...MOT...LOC 0657Z 316DEG 23KT 3570 9654
Special weather statement, Jun 12, 2:30 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Tulsa OK
230 AM CDT Sat Jun 12 2021

OKZ064>066-120815-
Okmulgee OK-Okfuskee OK-Creek OK-
230 AM CDT Sat Jun 12 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CREEK...OKMULGEE AND
OKFUSKEE COUNTIES UNTIL 315 AM CDT...

At 230 AM CDT, strong thunderstorms were located along a line
extending from 4 miles north of Beggs to 4 miles northwest of Wewoka.
Movement was southeast at 20 mph.

Penny size hail and wind gusts up to 50 mph will be possible with
these storms.

Locations in or near the path include...
Okmulgee...                       Okemah...
Okfuskee...                       Henryetta...
Morris...                         Beggs...
Mounds...                         Weleetka...
Dewar...                          Schulter...
Grayson...                        Bearden...
Hoffman...                        Castle...
Clearview...                      Preston...
Bald Hill...                      Okmulgee State Park...
Pharoah...                        Liberty...

This includes Interstate 40 in Oklahoma between mile markers 212 and
243.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3544 9644 3591 9604 3586 9603 3586 9597
      3565 9571 3562 9571 3555 9578 3555 9582
      3550 9582 3546 9585 3546 9587 3543 9588
      3538 9592 3537 9598 3531 9598 3529 9600
      3529 9644
TIME...MOT...LOC 0730Z 324DEG 16KT 3580 9605 3519 9655

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 11, 8:14 PM CDTSpecial Weather StatementTSAOttawa61 min
Jun 11, 10:54 PM CDTSpecial Weather StatementTSAOsage51 min
Jun 11, 11:08 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee52 min
Jun 11, 11:50 PM CDTSevere Thunderstorm WarningTSAOsage, Pawnee40 min
Jun 12, 1:57 AM CDTSpecial Weather StatementTSAOkfuskee48 min
Jun 12, 2:17 AM CDTAreal Flood AdvisoryTSACreek, Okfuskee3 hr
Jun 12, 3:06 AM CDTSpecial Weather StatementTSAMcIntosh, Okmulgee24 min
Jun 12, 3:12 AM CDTAreal Flood AdvisoryTSAOkfuskee, Okmulgee3 hr
Jun 12, 3:31 AM CDTSpecial Weather StatementTSAMcIntosh, Pittsburg29 min
Jun 12, 3:57 AM CDTSpecial Weather StatementTSATulsa33 min
Jun 12, 4:02 AM CDTSpecial Weather StatementTSALatimer, Pittsburg28 min
Jun 12, 4:59 AM CDTSpecial Weather StatementTSAPushmataha46 min
Jun 12, 1:06 PM CDTHeat AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, Haskell and 12 more7 hr
Jun 11, 9:31 PM CDTSpecial Weather StatementTSACarroll59 min

Nearby

Special Weather Statements in Oklahoma, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.